MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the inferior vena cava vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for post-dilatation.However, the balloon ruptured when using another device.The procedure was completed with another of the same device.There were no complications reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the inferior vena cava vein.A 10.0 x 60, 135cm mustang balloon catheter was advanced for post-dilatation.However, the balloon ruptured when using another device.The procedure was completed with another of the same device.There were no complications reported and the patient was stable.It was further reported that lesion was 60% stenosed, moderately tortuous, and severely calcified.Two of the same balloons were used in the procedure.However, during the initial inflation at 8 atmospheres for 5 seconds, the balloons ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated (d4) lot number to 29185049.Device evaluated by mfr.: mustang 10.0 x 60, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A partial balloon circumferential tear was identified located approximately 14mm distal of the distal markerband.From the partial circumferential tear, the balloon was also torn longitudinally for approximately 77mm proximally.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15676682
Report Number2124215-2022-43776
Device Sequence Number20444028
Product Code FGE
UDI-Device Identifier08714729795230
UDI-Public08714729795230
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029185049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer10/27/2022
11/30/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/09/2022
12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight60 KG